Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Las Vegas, NV

August 24, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Aug 24, 2025, 1:05 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2025, 1:05 PM MST (20:05 UTC)
Expired
Aug 24, 2025, 4:15 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Cedar City radar (KICX), 102 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WGUS55 KVEF 242005
FFWVEF
AZC015-242315-
/O.NEW.KVEF.FF.W.0045.250824T2005Z-250824T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
105 PM PDT Sun Aug 24 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northeastern Mohave County in northwestern Arizona...

* Until 415 PM MST.

* At 105 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain northeast of Mount Trumbull. Between 0.5 and 1.25 
  inches of rain have fallen. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Mount Trumbull Loop Road and Mount Trumbull Road

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3681 11260 3681 11261 3678 11262 3674 11261
      3674 11262 3673 11262 3667 11264 3661 11262
      3660 11262 3657 11263 3657 11264 3654 11266
      3652 11266 3650 11264 3643 11291 3649 11330
      3673 11341 3687 11330 3680 11292 3682 11260

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
2 follow-up statements
474 
WGUS75 KVEF 242137
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
237 PM PDT Sun Aug 24 2025

AZC015-242315-
/O.CON.KVEF.FF.W.0045.000000T0000Z-250824T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
237 PM MST Sun Aug 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS 
AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY...

At 237 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the Mount Trumbull area area. Between 1 and 1.75 inches 
of rain have fallen. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
Mount Trumbull Road and Mount Trumbull Loop Road

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3681 11260 3681 11261 3678 11262 3674 11261
      3674 11262 3673 11262 3667 11264 3661 11262
      3660 11262 3657 11263 3657 11264 3654 11266
      3652 11266 3650 11264 3643 11291 3649 11330
      3673 11341 3687 11330 3680 11292 3682 11260

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
254 
WGUS75 KVEF 242307
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
407 PM PDT Sun Aug 24 2025

AZC015-242317-
/O.EXP.KVEF.FF.W.0045.000000T0000Z-250824T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
407 PM MST Sun Aug 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST THIS AFTERNOON FOR 
NORTHEASTERN MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3681 11260 3681 11261 3678 11262 3674 11261
      3674 11262 3673 11262 3667 11264 3661 11262
      3660 11262 3657 11263 3657 11264 3654 11266
      3652 11266 3650 11264 3643 11291 3649 11330
      3673 11341 3687 11330 3680 11292 3682 11260

$$

CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:42 PM MST, 23 minutes earlier. Its key messages:

  • * Showers and thunderstorms capable of producing gusty outflow winds and flash flooding will continue into the evening, with the highest risk for thunderstorms and impacts in Inyo County through the Southern Great Basin. * Another round of showers and thunderstorms is expected on Monday, with similar conditions to today but potentially higher thunderstorm areal-coverage. * Chances for showers and thunderstorms will continue through the middle of the week, with Tuesday potentially being the peak in thunderstorm coverage and impacts. It will then dry out as we head into the weekend.
Area forecast discussion, Aug 24, 12:42 PM MST, 23 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1242 PM PDT Sun Aug 24 2025

.KEY MESSAGES...

* Showers and thunderstorms capable of producing gusty outflow winds
  and flash flooding will continue into the evening, with the
  highest risk for thunderstorms and impacts in Inyo County through
  the Southern Great Basin.

* Another round of showers and thunderstorms is expected on Monday,
  with similar conditions to today but potentially higher
  thunderstorm areal-coverage.

* Chances for showers and thunderstorms will continue through the
  middle of the week, with Tuesday potentially being the peak in
  thunderstorm coverage and impacts. It will then dry out as we
  head into the weekend.

&&

.DISCUSSION...Through Saturday

With a moist atmosphere and ample sunshine to allow for
destabilization- scattered thunderstorms developed across the region
late this morning. Development is expected to continue through the
afternoon with convection favoring the terrain at first. Later this
afternoon, outflow boundaries may allow for additional thunderstorm
development away from terrain. The highest coverage of thunderstorms
should be in the Sierra into northern Inyo and Esmeralda as upslope
flow and a weak piece of energy shifts through the area. With at
least 1.00in PWATs across the region- heavy rain and flash flooding
is possible, especially with nay storms that anchor and train over
terrain. DCAPE will remain over 1500 J/Kg in most location, and the
12Z Las Vegas sounding shows dry low levels as well as some dry air
in the mid levels, so sudden gusty winds over 40 MPH will also be
possible with any storms today. HREF is highlighting probabilities
for sudden gusty winds in the lower Colorado River Valley through
the evening, boaters should be prepared for changing weather
conditions and gusty winds.

After a lull in convection tonight, addition showers and
thunderstorms are expected to develop on Monday.  The heavy rain and
flash flood threat may be lower on Monday compared to today as a bit
of dry air moves into the area, whoever with a weak shortwave and
cooler temperatures aloft moving in as well there will still be some
threat. Thus- conditions on Monday are expected to be fairly similar
to today as HiRes models though coverage of afternoon thunderstorms
may be more widespread than today.

Chances for showers and thunderstorms will continue into the middle
of the week as our anomalous monsoonal moisture sticks around. A
weak shortwave trough will approach the coast of California on
Tuesday, providing additional lift to help fuel showers and
thunderstorms on Tuesday and Wednesday. Ensemble members continue to
highlight Tuesday as the day with the best chances for widespread
convection with showers and thunderstorm activity lingering into
Wednesday and potentially Thursday for portions of the area. Hazards
with these mid-week storms will be similar to today and tomorrow's
convective hazards. Eventually the dry southwesterly flow aloft
resulting from this shortwave will scour moisture from the area with
things drying out as we head into the weekend.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers
and thunderstorms will develop around the terminals this afternoon,
favoring the mountains to the south and west. Low chance for direct
thunderstorms over the terminals today, however nearby convection
could push one or more outflow boundaries toward the terminal,
resulting in sudden erratic wind shifts. Storms will weaken and
dissipate by sunset. Monday is expected to be similar to today but
with higher thunderstorm coverage as well and a higher chance for
thunderstorms over the terminals. Other than sudden gusty winds- any
storms today and Monday could result in heavy rain, lightning, and
CIGs to 10kft. Temperatures are forecast to be above 100F from 19Z
to 04Z, but thunderstorms at or near the terminal could shorten that
time window.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Scattered showers and
thunderstorms are expected areawide today, with the greatest threat
and highest thunderstorm coverage expected in the Sierra and
northern Inyo County. Storms today could produce sudden gusty
erratic winds, CIGs to 8kft-10kft, lightning, and heavy rain.
Convection will wane tonight, but addition showers and thunderstorms
are expected across region on Monday. Outside of thunderstorms,
winds should follow typical patterns with speeds to around 10KT with
prevailing VFR conditions. Looking ahead- The threat of afternoon
showers and thunderstorms will continue across the region each day
through at least Wednesday, with the most coverage expected on
Tuesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION/AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Aug 24, 10:27 AM MST, 2 hours 38 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Las Vegas NV
1027 AM PDT Sun Aug 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Tstm Wnd Gst     5 E New Kingman-Butler  35.25N 113.93W
08/23/2025  M58 MPH          Mohave             AZ   ASOS

            ASOS station KIGM Kingman Airport with
            visibility reduced to 0.25 miles in blowing
            dust.

0345 PM     Tstm Wnd Dmg     2 ESE New Kingman-Butle 35.25N 113.98W
08/23/2025                   Mohave             AZ   Emergency Mngr

            Downed service poles and trees in northeast
            Kingman.

0405 PM     Tstm Wnd Dmg     2 SSE New Kingman-Butle 35.23N 114.00W
08/23/2025                   Mohave             AZ   Trained Spotter

            Several large tree branches down on Andy
            Devine and Airway.

0444 PM     Tstm Wnd Gst     4 WSW Chloride          35.40N 114.26W
08/23/2025  M65 MPH          Mohave             AZ   Mesonet

            Weather underground site KAZGOLDE82 reported
            a thunderstorm wind gust to 65 mph.

0554 PM     Dust Storm       7 ESE Willow Beach      35.82N 114.55W
08/23/2025                   Mohave             AZ   Trained Spotter

            Spotter report of near zero visibility along
            US-93 north of White Hills. Detrital Wash
            camera and AZdot webcams confirmed very low
            visibility of 0.25 miles or less.

0852 PM     Tstm Wnd Gst     5 NNE Bullhead City     35.17N 114.56W
08/23/2025  M68 MPH          Mohave             AZ   Mesonet

            The Laughlin-Bullhead Airport had a wind
            gust to 68 mph.

0900 PM     Tstm Wnd Dmg     8 NNE Bullhead City     35.22N 114.57W
08/23/2025                   Mohave             AZ   Public

            Social media photos show damage to docks and
            boats in Katherine Landing. Time estimated
            from nearby wind sensors.

&&

MW

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:41 PM MSTDust Storm WarningVEFMohave49 min
Aug 23, 6:56 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Aug 23, 8:38 PM MSTSevere Thunderstorm WarningVEFMohave37 min
Aug 23, 9:31 PM MSTSevere Thunderstorm WarningVEFMohave44 min
Aug 24, 11:32 AM MSTSevere Thunderstorm WarningVEFMohave43 min
Aug 24, 11:34 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Aug 24, 12:16 PM MSTSevere Thunderstorm WarningVEFMohave44 min
Aug 24, 1:15 PM MSTSevere Thunderstorm WarningVEFMohave60 min
Aug 24, 3:59 PM MSTAreal Flood AdvisoryVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.